Numerical Algorithms

, Volume 58, Issue 4, pp 593–618 | Cite as

Partial projected Newton method for a class of stochastic linear complementarity problems

  • Hongwei Liu
  • Yakui Huang
  • Xiangli Li
Original Paper


This paper considers a class of stochastic linear complementarity problems (SLCPs) with finitely many realizations. We first formulate this class of SLCPs as a minimization problem. Then, a partial projected Newton method, which yields a stationary point of the minimization problem, is presented. The global and quadratic convergence of the proposed method is proved under certain assumptions. Preliminary experiments show that the algorithm is efficient and the formulation may yield a solution with various desirable properties.


Partial projected Newton method Stochastic linear complementarity problems 

Mathematics Subject Classifications (2010)

90C30 90C33 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Chen, B.T., Chen, X.J., Kanzow, C.: A penalized Fischer–Burmeister NCP-function. Math. Program. 88, 211–216 (2000)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Chen, X.J., Fukushima, M.: Expected residual minimization method for stochastic linear complementarity problems. Math. Oper. Res. 30, 1022–1038 (2005)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Chen, X.J., Zhang, C., Fukushima, M.: Robust solution of monotone stochastic linear complementarity problems. Math. Program. 117, 51–80 (2009)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Clarke, F.H.: Optimization and Nonsmooth Analysis. Wiley, New York (1983)MATHGoogle Scholar
  5. 5.
    Facchinei, F., Fischer, A., Kanzow, C.: On the accurate identification of active constraints. SIAM J. Optim. 9, 14–32 (1999)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Facchinei, F., Liuzzi, G., Lucidi, S.: A truncated Newton method for the solution of large-scale inequality constrained minimization problems. Comput. Optim. Appl. 25, 85–122 (2003)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Facchinei, F., Pang, J.S.: Finite-Dimensional Variational Inequalities and Complementarity Problems, I and II. Springer-Verlag, New York (2003)Google Scholar
  8. 8.
    Fang, H.T., Chen, X.J., Fukushima, M.: Stochastic R 0 matrix linear complementarity problems. SIAM J. Optim. 18, 482–506 (2007)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Fischer, A.: A special Newton-type optimization method. Optimization 24, 269–284 (1992)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Grippo, L., Lampariello, F., Lucidi, S.: A truncated Newton method with non-monotone line search for unconstrained optimization. J. Optim. Theory Appl. 60, 401–419 (1989)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Han, J.Y., Xiu, N.H., Qi, H.D.: Theories and Algorithms for Nonlinear Complementarity Problems. Shanghai Science and Technology Press, Shanghai (2006, in Chinese)Google Scholar
  12. 12.
    Lin, G.H., Fukushima, M.: New reformulations for stochastic nonlinear complementarity problems. Optim. Methods Softw. 21, 551–564 (2006)MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Lin, G.H., Fukushima, M.: Stochastic equilibrium problems and stochastic mathematical programs with equilibrium constraints: a survey. Technical Report 2009-008, Department of Applied Mathematics and Physics, Kyoto University. Available at (2009)
  14. 14.
    Qi, L.Q.: Convergence analysis of some algorithms for solving nonsmooth equations. Math. Oper. Res. 18, 227–244 (1993)MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Qi, L.Q., Sun, J.: A nonsmooth version of Newton’s method. Math. Program. 58, 353–367 (1993)MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    Sun, D.F., Womersley, R.S., Qi, H.D.: A feasible semismooth asymptotically Newton method for mixed complementarity problems. Math. Program. 94, 167–187 (2002)MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Toint, Ph.: Global convergence of a class of trust-region methods for nonconvex minimization in Hilbert space. IMA J. Numer. Anal. 8, 231–252 (1988)MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Zhou, G.L., Caccetta, L.: Feasible semismooth Newton method for a class of stochastic linear complementarity problems. J. Optim. Theory Appl. 139, 379–392 (2008)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC. 2011

Authors and Affiliations

  1. 1.Department of MathematicsXidian UniversityXi’anPeople’s Republic of China

Personalised recommendations